Oklahoma, 2019Wildfire in Oklahoma, March 1, 2019
March 1, 2019 · NWS OUN · 1 event in 1 county or zone
The '41' fire burned 103 acres in Woodward county, OK on the 18th. A truck and home were destroyed in the blaze.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The '41' fire burned 103 acres in Woodward county, OK on the 18th. A truck and home were destroyed in the blaze.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 1, 11:27 AM CST, 33 minutes earlier.
Area forecast discussion, Mar 1, 11:27 AM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1127 AM CST Fri Mar 1 2019
.AVIATION...
Lingering low ceilings keep MVFR and IFR conditions across the
forecast area. These low ceilings are expected to lift in the next
few hours and result in widespread VFR conditions at all sites at
21Z. This should last until tomorrow morning, when the next surge
of cold air will shift the winds out of the north and bring
ceilings back down to MVFR conditions.
Zwink
&&
.PREV DISCUSSION... /issued 859 AM CST Fri Mar 1 2019/
UPDATE...
Did a quick update to lower high temperatures, as much as 10
degrees in some locations, for today. Cloud cover and ice
accumulations still around in some areas are expected to have an
impact on the warm up again today. The low clouds continue across
portions of the fa and spread back west overnight/early this
morning. Satellite now shows mid level moisture and a layer of
cloud cover spread north across the fa. Current thoughts are that
at least portions of the fa will likely stay cloudy a good part of
the day, if not all day hence lowering temperatures. Unlike
yesterday with the temperatures not raising much in areas that
stayed cloudy, temperatures are at least expected to warm some due
to the loss of CAA. How much is the question. Overall, a tricky
temperature forecast. New forecast highs still might not be low
enough or if the clouds decrease more than expected then new highs
may be too cool. Will continue to monitor trends and make
adjustments if needed.
PREV DISCUSSION... /issued 547 AM CST Fri Mar 1 2019/
AVIATION...
Some freezing fog has developed over CSM early this morning, and
will continue for a couple more hours. Elsewhere, expect MVFR to
IFR cigs through late this morning and mid to high clouds
replacing them by this afternoon. Winds will gradually become
southeasterly throughout the day. MVFR cigs will likely return
late tonight into Saturday morning, especially for TAF locations
along and south of I-40.
PREV DISCUSSION... /issued 451 AM CST Fri Mar 1 2019/
DISCUSSION...
Some fog has developed on the eastern fringe of the stratus across
western OK this morning, while additional stratus surges northward
out of northwestern TX. Temperatures will remain fairly tricky
today thanks to the shallow cold airmass in place and the
aforementioned stratus. Decided to lean a lot closer to NAM12
temps and RAP13/HRRR stratus for today, which will keep high temps
well below normal. By tonight still expect some stratus, especially
near the Red River, and increasing mid to high clouds over most of
the area. Surface winds will remain northerly throughout Saturday
as a subtle cold front moves. Near early tomorrow morning,
isentropic ascent should result in some drizzle developing across
western north TX and portions of southern OK. This lift should
maximize by mid day Saturday south of I-40 and west of I-35, and
shift eastward overnight over SE OK. High chance PoPs of rain and
drizzle are therefore expected across this area into early Sunday
morning.
Meanwhile, another modified arctic airmass will dive south across
OK late Saturday night through Sunday morning, while a mid to
upper level shortwave trough moves over the TX panhandle. Winter
precipitation is expected to develop after midnight Saturday
through Sunday with this feature. A quick round of moderate to
perhaps heavy snowfall will accompany it over northern OK, while
sleet and freezing rain develop further south over central OK. For
now, will not issue any headlines as snowfall amounts should
remain below 4 inches for most of northern OK. However, it is very
likely a winter weather advisory will be issued later today or
tonight for areas along and north of I-44. Ice accumulations
should remain limited since temps will remain cold enough through
the layer where the heaviest precip is expected. However, some
sleet amounts south of the snow line Sunday (perhaps over central
OK) could exceed one half to one inch if elevated convection
develops. For now, decided not to include thunder in the grids
but this will be watched closely in upcoming forecasts.
Most of the precip should come to an end by mid day Sunday as the
shortwave trough quickly exits the region. In addition to winter
precipitation, very cold wind chills are expected both Sunday and
Monday morning. Below zero wind chills will be common along and
north of I-40 by Monday morning. A brief round of very light
snowfall will also be possible Monday morning across portions of
northwestern OK with a subtle mid level shortwave trough and just
enough moisture present. Additional snowfall accumulation will
most likely remain below an inch with this feature. Temps will
remain below avg through at least Thu, if not Friday. Additional
PoPs for rain, and maybe even thunderstorms, could be introduced
Thu if confidence increases with regards to another shortwave
trough traversing the region. Regardless, it appears another cold
front will impact the area into day 8.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 35 30 35 24 / 0 0 20 70
Hobart OK 38 29 35 21 / 0 0 10 60
Wichita Falls TX 39 37 42 29 / 0 20 30 50
Gage OK 49 22 33 13 / 0 0 10 80
Ponca City OK 37 25 36 19 / 0 0 10 90
Durant OK 38 38 48 33 / 0 0 50 70
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
25/06/50
Hazardous weather outlook, Mar 1, 11:28 AM CST, 32 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1128 AM CST Fri Mar 1 2019
OKZ004>048-050>052-TXZ083>090-021730-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1128 AM CST Fri Mar 1 2019
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Through Tonight...
No hazardous weather is expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
.Winter Weather...
Light freezing drizzle/rain could develop as early as Saturday
morning across portions of central Oklahoma, which may lead to
some slick spots on roadways. However, the bulk of a variety of
winter precipitation types is expected Saturday evening through
Sunday morning. Freezing rain, sleet, and/or snow will all be
possible. Some accumulations of the wintry precipitation is
expected with the heaviest snow amounts expected in northern
Oklahoma and ice accumulations of less than a tenth of an inch
possible in some areas. Some travel impacts are expected.
.Wind Chills...
Breezy northerly winds and cold temperatures will result in low
wind chills beginning Saturday night and continuing through
Monday. The most dangerous wind chills are expected Sunday night
into Monday morning. Most locations will have wind chills at or
below zero degrees. Wind chills across northern Oklahoma could be
lower than 10 degrees below zero.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Wildfire, Woodward
- When
- March 1, 12:00 PM CST to 9:00 PM CST
- Where
- Woodward forecast zone
- Property damage
- $100,000
- Reported by
- Park/Forest Service
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
A truck and a home were destroyed in the fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Florida, March 1 to 3, 2019$683,000 · EF3 · 32 events
- Flooding in Kentucky, March 1 to 31, 20191 death · 17 events
- Flooding in Illinois, March 1 to 31, 2019$100,000 · 9 events
- Tornado in South Carolina, March 1, 2019$50,000 · EF0 · 1 event
- Flooding in Missouri, March 1 to 28, 2019$30,000 · 3 events
- Flood in Kentucky, March 1 to 17, 2019$25,000 · 1 event
- Damaging Wind in Georgia, March 1, 2019$25,000 · 60 kt wind · 1 event
- Drought in New Mexico, March 1 to 31, 201920 events
- Winter Storm and Extreme Cold in Wyoming, March 1 to 3, 201918 events
- Winter Weather in Virginia, March 1, 201917 events
- Winter Weather in Maryland, March 1, 201915 events
- Winter Weather in New Jersey, March 1, 201915 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 813241.